drug addiction

Drug Alerts! What is new and scary in the drug world.

This drug alerts page will be updated often to keep everyone abreast of the newest drugs out on the streets. As it becomes harder for users to get the precursor materials for known drugs, designer drugs are becoming more known and used. Designer drugs are often even more dangerous than known drugs such as Heroin, due to the fact that unskilled 'chemists' blend chemicals without knowing or caring what damage they do.

Update
I have noticed a big increase in the number of questions I am getting regarding possible drug paraphernalia, and many of these are queries about odd things, i.e. plastic tube, bent spoons, tea balls, washers, rolls of foil etc. As I usually explain when I reply, drug addicts are an inventive lot! Things are often used to (a) Make it look like the item is NOT drug related, or (b) Find a new way to use the drug or substance.
It is hard for me to keep up with all the creative ways things are used. So, if you have a question about an odd finding, don't hesitate to contact me but also remember that if you think drugs may be being used, then observing the possible user is often a better way to determine if this is true.

Alert Jan 2011 - "Bath Salts or Plant Food". Drug combinations being sold as "bath salts" or "plant food" are being used in place of other drugs as they are widely available and are not banned. These packages, often available at truck stops or over the Internet, often contain a drug cocktail including mephedrone, which acts in much the same way as Amphetamines. Users become violent and psychotic and the results can be long-lasting. These chemicals, which were never intended for human consumption, can affect the brain premanently.

Alert - Updated June 2009
Have you heard of Caffeine Intoxication? Caffeine Intoxication is caused by excessive amounts of caffeine, and caffeine intoxication is now a recognized clinical syndrome which is included in the Diagnostic and Statistical Manual of Mental Disorders. This is the 'bible' of mental disorders. Caffeine Intoxication is marked by anxiety, nervousness, restlessness, insomnia, stomach upset, tremor and rapid heartbeat, possible seizures and sometimes death.
A can of cola contains about 35 mg caffeine and a cup of regular brewed coffee contains about 80 mg of caffeine. The new energy drinks can contain anything from 50 to 500 mg per can!
These energy drinks are marketed to young men for the stimulant effects. Increasingly they are being used with alcohol and this increase appears to be having an impact on alcohol related accidents and injury.
There also appears to be some unpleasant withdrawal symptoms and in one study it showed that 56% of caffeine drink users were unable to quit. Further studies are being carried out to determine if this is indeed an addiction.

Drug Alert -Updated April 2009. A new and scary drug has recently surfaced in the US. Known as Sunshine and sold as a pure form of Ecstasy, it has been linked to a number of deaths in Australia and Europe. A young woman in Oregon was recently hospitalized with what the police referred to as "a mystery substance". It appears likely that it is not Ecstasy but a form of methylmethcathinone. This is a synthetic compound, somewhat similar to cathinone and cathine, which are found in the plant Khat. Khat comes from eastern Africa where it grows at a high altitude. When the leaves, which can be chewed, are fresh, they contain a substance known as cathinone. As the leaves dry, they provide a less potent stimulant, cathine.
Methylmethcathinone acts as a stimulant and can cause convulsions, delusions, hallucinations, fever and an irregular heart beat. As these types of 'new' drugs come on the market, the effects can be deadly. Little is known about their manufacture, strength or interactions with other drugs or alcohol. This drug alert is for both parents and drug users, who need to be aware of the lack of safety with these drugs and also the fact that if things go bad, any hospital may not know what treatment to offer, as the substance is still virtually unknown.

Drug Alert - Updated April 23rd 2009 Cheese heroin has made an appearance in Texas over the past few years, first among Latin American students but now spreading to all students. Some are as young as 9 - 10 years.
Cheese heroin is a mixture of black tar heroin and diphenhydramime. Diphenhydramime is a common ingredient in over-the-counter cough medicine and in things such as Tylenol PM. It is mixed with a low quality or small quantity heroin and usually snorted.
Symptoms of use are

  • Drowsiness
  • Euphoria
  • Excessive thirst
  • Disorientation
  • Sleepiness
  • Hunger

Overdose can cause respiratory arrest and death

Withdrawal Symptoms

  • Mood Swings
  • Insomnia
  • Headache
  • Chills
  • Nausea & Vomiting
  • Muscle spasms and muscle/bone pain
  • Anxiety
  • Disorientation
Effects can last five or six days

Due to the small amount of heroin, the effects wear off quickly, urging the user to use again to avoid the nasty withdrawal effects. Diphenhydramime alone in excess, is known for giving very nasty hallucinations (huge bugs, wall or floor moving etc)


If there is a chance you child has used cheese heroin, go immediately to the ER or call paramedics.






[?]Subscribe To This Site
  • XML RSS
  • follow us in feedly
  • Add to My Yahoo!
  • Add to My MSN
  • Subscribe with Bloglines



Enjoy This Site?
Then why not use the button below, to add us to your favorite bookmarking service?

Template Design
Copyright Vivienne Edwards/Angels on Wheels LLC; 2008 - 2009
This page updated 2013